MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH BERICHROM HEPARIN

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH BERICHROM HEPARIN
Model Number BERICHROM HEPARIN
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A siemens healthcare diagnostics inc.(siemens) customer service engineer (cse) was dispatched to the customer's site to determine the cause of the discordant, falsely low heparin unfractionated (uf) results.The cse performed sample probe and reagent probe alignments and tested both probes for accurate pipetting.The cse ran and repeated 10 previously affected patient samples with no issues.The cse indicated that results recovered within precision and accuracy specifications and that internal quality controls recovered close to the mean.The cause of the discordant, falsely low heparin uf results is unknown.The system and reagent are performing according to specifications.No further evaluation of this system or reagent is required.
 
Event or Problem Description
Discordant, falsely low heparin unfractionated (uf) results were obtained on a patient sample on the bcs xp system.It is unknown whether all of the discordant results were flagged by the system.These results were not reported to the physician.The customer indicated that they reran the same sample on the same instrument until they obtained a result that matched the patient's clinical history.The repeated results recovered higher and the customer reported the highest flagged result to the physician.There are no known reports of patient intervention or adverse health consequences due to the discordant, falsely low heparin results.

Brand Name
BERICHROM HEPARIN
Common Device Name
BERICHROM HEPARIN
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring- str. 76
marburg, D-350 41
GM  D-35041
MDR Report Key6970286
Report Number9610806-2017-00118
Device Sequence Number69122
Product Code KFF
UDI-Device Identifier00842768012945
UDI-Public00842768012945
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K925200
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 10/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/26/2019
Device Model NumberBERICHROM HEPARIN
Device Catalogue Number10446620
Device Lot Number46909
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/25/2017
Initial Report FDA Received Date10/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1